Science Journal of Applied Mathematics and Statistics

Submit a Manuscript

Publishing with us to make your research visible to the widest possible audience.

Propose a Special Issue

Building a community of authors and readers to discuss the latest research and develop new ideas.

Research Article |

Improvement of the Raabe-Duhamel Convergence Criterion Generalized

In Mathematics, convergence tests are methods of testing for the convergence, conditional convergence, absolute convergence, interval of convergence or divergence of an infinite series. There are many criterion for testing the convergence of an infinite series: Cauchy, D’Alembert, Riemann, Bertrand and so one. One of the most important is the Raabe-Duhamel convergence criterion which asserts that: Given an infinite series nun with positive terms un and assuming that the following expansion holds , as n → ∞. Then the series nun converges if λ > 1 and diverges if λ < 1. However no conclusion can be made if λ = 1. Indeed the infinite series and satisfy both the expansion with λ = 1. The first one converges and the second one diverges. The aim of the present paper deals with the convergence of a generalized Riemann-Bertrand infinite series. This will allows us to improve the expansion so that something can be said if l = 1: this corresponds to the improvement of the Raabe-Duhamel convergence criterion. This improvement is based on the convergence of a new type of infinite series. These type of series are generalization of the Riemann and Bertrand infinite series.

Infinite Series, Raabe-Duhamel Convergence Criterion, Riemann and Bertrand Infinite Series

APA Style

Hadji Abdoulaye Thiam, E., Moussa Niang, P. (2023). Improvement of the Raabe-Duhamel Convergence Criterion Generalized. Science Journal of Applied Mathematics and Statistics, 11(3), 44-47. https://doi.org/10.11648/j.sjams.20231103.11

ACS Style

Hadji Abdoulaye Thiam, E.; Moussa Niang, P. Improvement of the Raabe-Duhamel Convergence Criterion Generalized. Sci. J. Appl. Math. Stat. 2023, 11(3), 44-47. doi: 10.11648/j.sjams.20231103.11

AMA Style

Hadji Abdoulaye Thiam E, Moussa Niang P. Improvement of the Raabe-Duhamel Convergence Criterion Generalized. Sci J Appl Math Stat. 2023;11(3):44-47. doi: 10.11648/j.sjams.20231103.11

Copyright © 2023 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0/) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

1. R. J. Allardice and E. C. Le Ru, Convergence of Mie theory series: criteria for far-field and near-field properties, Applied optics 53. 31 (2014): 7224-7229.
2. S. Balac and L. Chupin, Analyse et algebre: Cours de mathématiques de deuxieme année avec exercices corrigés et illustrations avec Maple, PPUR presses polytechniques, 2008.
3. S. Balac and F. Sturm, Algèbre et analyse: cours de mathématiques de première année avec exercices corrigés, PPUR presses polytechniques, 2003.
4. B. V. Belorusets, Finding the domain of convergence of volterra series, Autornation and Remote Control, 51: 1-6, 1990.
5. N. Boboc, Mathematical Analysis (in Romanian), vol. 1, Editura Universitatii Bucuresti, 1999.
6. Bonar, Daniel D., and Michael J. Khoury Jr, Real infinite series, Vol. 56. American Mathematical Soc., 2018.
7. I. Bucur, On a generalized gauss convergence criterion, Rom. J. Math. Comput. Sci. 5 (1) (2015), 76-83.
8. J. A. Guthrie and J. E. Nymann, The topological structure of the set of subsums of an infinite series, Colloquium Mathematicum. Vol. 2. No. 55. 1988.
9. B. Hauchecorne Les contres exemples en mathématiques, Ellipses Edition Marketing S. A., 2007.
10. Hirschman, Isidore Isaac, Infinite series, Courier Corporation, 2014.
11. Kline, Morris, Euler and infinite series, Mathematics Magazine 56.5 (1983): 307-315.
12. Knopp, Konrad, Theory and application of infinite series, Courier Corporation, 1990.
13. M. Nicolescu, Mathematical Analysis (in Romanian), vol. 1, Editura Tehnica, 1957.
14. Singh, Surendra, et al, Accelerating the convergence of series representing the free space periodic Green’s function, IEEE Transactions on Antennas and Propagation 38.12 (1990): 1958-1962.
15. F. Thouverez, A new convergence criteria of Volterra series for harmonic inputs, Proceedinds-spie the international society for optical engineering. vol (1), 1998.